Alert archive / Wisconsin / Gale Warnings in 2024

Gale Warning 7, NWS Milwaukee, WI

February 24, 2024

NWS Milwaukee, WI issued this gale warning at Feb 24, 2024, 2:54 AM CST. It took effect at Feb 24, 2024, 9:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2024, 2:54 AM CST (08:54 UTC)
In effect from
Feb 24, 2024, 9:00 PM CST
Expired
Feb 25, 2024, 6:00 AM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

104 
WHUS73 KMKX 240854
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
254 AM CST Sat Feb 24 2024

LMZ261-362-364-563-241700-
/O.UPG.KMKX.GL.A.0004.240225T0000Z-240225T1200Z/
/O.NEW.KMKX.GL.W.0007.240225T0300Z-240225T1200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
254 AM CST Sat Feb 24 2024

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SUNDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  waves 6 to 11 ft expected.

* WHERE...Northern Third of the Open Waters of Lake Michigan.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ366-565-567-868-241700-
/O.NEW.KMKX.GL.W.0007.240225T0300Z-240225T1200Z/
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
254 AM CST Sat Feb 24 2024

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SUNDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and 
  waves 7 to 10 ft expected.

* WHERE...Open waters from Sheboygan to Pentwater MI northward
  through Sturgeon Bay and Point Betsie MI.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643-241200-
/O.CON.KMKX.SC.Y.0016.000000T0000Z-240224T1200Z/
Sheboygan to Port Washington WI-
254 AM CST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...North winds 10 to 20 kt with gusts to 25 kt and waves 4 
  to 6 ft.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ644>646-241500-
/O.CON.KMKX.SC.Y.0016.000000T0000Z-240224T1500Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
254 AM CST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
723 
WHUS73 KMKX 241223
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
623 AM CST Sat Feb 24 2024

LMZ643-241330-
/O.EXP.KMKX.SC.Y.0016.000000T0000Z-240224T1200Z/
Sheboygan to Port Washington WI-
623 AM CST Sat Feb 24 2024

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have diminished in the area, so the Small Craft
Advisory has been allowed to expire.

$$

LMZ261-362-364-366-563-565-567-868-242030-
/O.CON.KMKX.GL.W.0007.240225T0300Z-240225T1200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
623 AM CST Sat Feb 24 2024

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SUNDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  waves 6 to 11 ft expected.

* WHERE...Northern Open Waters of Lake Michigan.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ644>646-241500-
/O.CON.KMKX.SC.Y.0016.000000T0000Z-240224T1500Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
623 AM CST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Waves 4 to 6 ft.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
455 
WHUS73 KMKX 241526
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
926 AM CST Sat Feb 24 2024

LMZ644>646-242330-
/O.EXP.KMKX.SC.Y.0016.000000T0000Z-240224T1500Z/
/O.NEW.KMKX.SC.Y.0017.240225T0000Z-240225T1500Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
926 AM CST Sat Feb 24 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 30
  kt and waves 3 to 6 feet expected.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...From 6 PM this evening to 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ261-362-364-366-563-565-567-868-242330-
/O.CON.KMKX.GL.W.0007.240225T0300Z-240225T1200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
926 AM CST Sat Feb 24 2024

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SUNDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  waves 6 to 11 ft expected.

* WHERE...Northern Open Waters of Lake Michigan.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643-242330-
/O.NEW.KMKX.SC.Y.0017.240225T0000Z-240225T1500Z/
Sheboygan to Port Washington WI-
926 AM CST Sat Feb 24 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SUNDAY...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 30
  kt and waves 3 to 6 feet expected.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...From 6 PM this evening to 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sheppard
170 
WHUS73 KMKX 242007
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
207 PM CST Sat Feb 24 2024

LMZ261-362-364-366-563-565-567-868-250415-
/O.CON.KMKX.GL.W.0007.240225T0300Z-240225T1200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
207 PM CST Sat Feb 24 2024

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SUNDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  waves 6 to 11 ft expected.

* WHERE...Northern Open Waters of Lake Michigan.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-250415-
/O.CON.KMKX.SC.Y.0017.240225T0000Z-240225T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
207 PM CST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SUNDAY...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 30
  kt and waves 3 to 6 feet expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 6 PM this evening to 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sheppard
586 
WHUS73 KMKX 250257
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
857 PM CST Sat Feb 24 2024

LMZ261-362-364-366-563-565-567-868-251100-
/O.CON.KMKX.GL.W.0007.240225T0300Z-240225T1200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
857 PM CST Sat Feb 24 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  waves 6 to 11 ft expected.

* WHERE...Northern Open Waters of Lake Michigan.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-251100-
/O.CON.KMKX.SC.Y.0017.000000T0000Z-240225T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
857 PM CST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 
  30 kt and waves 3 to 6 feet expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 6 PM this evening to 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MRC
515 
WHUS73 KMKX 250848
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
248 AM CST Sun Feb 25 2024

LMZ261-362-364-366-563-565-567-868-251200-
/O.CON.KMKX.GL.W.0007.000000T0000Z-240225T1200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
248 AM CST Sun Feb 25 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THIS MORNING...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and 
  waves 6 to 11 ft.

* WHERE...Northern Open Waters of Lake Michigan.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-251700-
/O.EXT.KMKX.SC.Y.0017.000000T0000Z-240225T1700Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
248 AM CST Sun Feb 25 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and
  waves 3 to 5 feet expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Feb 23, 9:41 PM CST, 5 hours 13 minutes earlier. Its key messages:

  • A single north-south oriented lake effect snow band is expected to develop over Lake Michigan by Midnight CST tonight, dissipating by 7 to 10 AM CST Saturday as high pressure builds in. This band might meander onshore tonight (40 to 60% chance) and bring light accumulations to eastern Milwaukee, Racine, and Kenosha counties.
  • Brisk northeast winds with wind chills into the low teens and single digits tonight. Also any wet, untreated, and/or elevated surfaces may freeze tonight with the push of cold air.
  • Colder temps linger on Saturday, but are expected to warm back up to well above normal (>70% potential) through the start of next week. The warmest temps look to occur on Monday and Tuesday.
  • Will need to keep an eye on the storm system taking shape and progged to bring a more active pattern to the Midwest on Tuesday.
Area forecast discussion, Feb 23, 9:41 PM CST, 5 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
941 PM CST Fri Feb 23 2024

.KEY MESSAGES...

- A single north-south oriented lake effect snow band is
  expected to develop over Lake Michigan by Midnight CST
  tonight, dissipating by 7 to 10 AM CST Saturday as high
  pressure builds in. This band might meander onshore tonight
  (40 to 60% chance) and bring light accumulations to eastern
  Milwaukee, Racine, and Kenosha counties.

- Brisk northeast winds with wind chills into the low teens and
  single digits tonight. Also any wet, untreated, and/or
  elevated surfaces may freeze tonight with the push of cold
  air.

- Colder temps linger on Saturday, but are expected to warm
  back up to well above normal (>70% potential) through the
  start of next week. The warmest temps look to occur on Monday
  and Tuesday.

- Will need to keep an eye on the storm system taking shape and
  progged to bring a more active pattern to the Midwest on
  Tuesday.

&&

.UPDATE...
Issued 941 PM CST Fri Feb 23 2024

Widespread light snow continues to come to an end this evening
from north to south, with clearing skies also working into the
area from the north. The main story the rest of the night will
be the lake effect potential in the far east, mainly from
Milwaukee southward. Not much has changed with expectations for
this band of lake effect. Precip chances were bumped up a tad
to 40-60% given somewhat increased confidence in measurable snow
overnight. Still thinking there could be some slick spots
overnight given recent and expected snowfall along with the much
colder temps, especially on any untreated surfaces.

DDV

&&

.SHORT TERM...
Issued 400 PM CST Fri Feb 23 2024

Tonight through Saturday night:

Numerous snow showers currently overspread the region, and are
expected to continue over the next several hours. Despite sub-
freezing air temperatures behind the cold front, above-freezing
pavement and ground temperatures have minimized accumulations
and impacts thus far. Nevertheless, slick spots on today's
evening commute remain a possibility as temperatures continue to
fall. The main impact remains the sudden reduction in visibility
caused by the off and on snow. By midnight tonight, snow shower
activity should be finished, but any untreated wet surfaces will
freeze overnight, due to lows in the teens. Wind chills tonight
will be in the low teens to single digits.

As is typically the case with northerly flow regimes over Lake
Michigan, CAMs forecast a singular lake effect snow band to
develop over the lake tonight, dissipating by 7 to 10 AM CST
Saturday as high pressure moves in. There is a roughly 20 to 30
percent chance that this band will meander westward and result
in snowfall for land areas south of Port Washington, anywhere in
Milwaukee county, as well as eastern Racine and Kenosha
counties tonight. With air and surface temps continuing to fall
overnight, this snow (if present) would accumulate. More exact
probabilities and expected amounts will be calculable once newer
model runs come in, and after the band appears on radar later
tonight.

Mostly clear skies and cool / quiet weather expected on Saturday
underneath high pressure.

Sheppard

&&

.LONG TERM...
Issued 400 PM CST Fri Feb 23 2024

Sunday through Friday:

A surface high towards the southeast will help transport warmer
air towards the north going into Sunday, with an upper level
trough passing to the north. This will precede an overall warming
trend for Monday and Tuesday, with temperatures progged to rise
to higher than normal values. The rising temperatures will be
attributed to strong southerly winds with an associated developing
surface low off to the west.

The surface low pressure, as it propagates through the Great
Lakes, will funnel ample, seasonally warm air towards southern and
central Wisconsin. Depending on the strength of moisture
transport from the Gulf of Mexico, as well as the placement of
vertical wind shear with the passing trough/low pressure,
conditions will be favorable for severe weather development.
However, some uncertainty lies within the placement of the surface
low and the timing of the cold frontal passage. We have chosen to
increase the potential for thunder for Tuesday evening up to 20-25%
for southeastern Wisconsin, as the residency of warm air and
general trajectory of the surface low/cold front increases our
confidence in thunderstorm development for the area. However, as
guidance continues to hone in on placement of favorable features,
this may adjust. On the back end of the cold front, snow showers
are possible going into the overnight hours on Tuesday (~30%).

After Tuesday, temperatures will cool considerably following the
passage of the cold front, with gusty northwesterly winds
following. However, moving into the end of the week next week,
temperatures will rise once again with associated surface high
pressure bringing warm air back towards the north.

Gertonson

&&

.AVIATION...
Issued 941 PM CST Fri Feb 23 2024

VFR conditions will continue to move in from the north late this
evening into tonight as clouds gradually decrease. Widespread
snowfall will continue to wind down from the north as well
through around 06Z.

Attention then will turn to the lake effect potential in the far
east, particulary from Milwaukee southward. Still looks like
the best chance will be from 06-12Z, with some lingering
uncertainty where exactly the band will set up. Thinking there
could be a localized 1 to 3 inches of snow wherever the band
sits the longest. Lower ceilings and reduced visibilities will
be possible with this snowfall as well. Will monitor radar
trends as the lake effect sets up and adjust the forecast and
TAFs as needed.

Mostly clear skies are then expected on Saturday across southern
Wisconsin after the snow winds down in the southeast early in
the morning. Higher level clouds are likely later in the day
into the evening. Could see some low level wind shear develop
Saturday evening as winds aloft increase ahead of an
approaching trough/front.

DDV

&&

.MARINE...
Issued 400 PM CST Fri Feb 23 2024

Brisk northerly winds will continue across the lake tonight, then
gradually weaken into Saturday as high pressure around 30.1 inches
builds across the region. Then a low pressure deepening to around
29.0 inches will work its way across Hudson Bay for the later half
of the weekend increasing and turning winds more south-southwesterly
later Saturday into Sunday. Winds are forecast to reach low-end gale
force Saturday evening through late Saturday night over the northern
third of Lake Michigan. The rest of the lake is expected to
approach, but not reach gale force at this time. Winds should
briefly weaken as a dry cold front pushes across the lake Sunday
afternoon, then winds turn more southerly through the start of next
week ahead of a deepening low pressure system.

Sheppard

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643 until 6 AM Saturday.

     Small Craft Advisory...LMZ644-LMZ645-LMZ646 until 9 AM
     Saturday.

     Gale Watch...LMZ261-LMZ362-LMZ364-LMZ563...6 PM Saturday to 6
     AM Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 23, 9:26 PM CST, 5 hours 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
926 PM CST Fri Feb 23 2024

WIZ046-047-051-052-056>060-062>072-250330-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
926 PM CST Fri Feb 23 2024

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Lake effect snow showers will be possible tonight, particulary
for lakeshore areas from Milwaukee southward. Snow accumulations
of 1 to 3 inches are possible where the band sets up.

Slippery roads are possible overnight given recent and expected
additional snowfall, especially on untreated surfaces.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-250330-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
926 PM CST Fri Feb 23 2024

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Small Craft Advisory remains in effect through tonight for high
winds and waves.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Small Craft Advisory remains in effect through early Saturday
morning due to lingering waves.

Additional hazardous Small Craft conditions for late Saturday
into Sunday morning and Monday through the middle of the week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-250330-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
926 PM CST Fri Feb 23 2024

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Winds may briefly approach gales this evening/tonight across
southern half of the Lake.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A Gale Watch is in effect for the northern third of Lake Michigan
Saturday evening and night for southwest winds and building
waves. Central and southern Lake Michigan are expected to
approach, but not reach gales at this time.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:26 AM CSTSmall Craft AdvisoryMKX26 hr

Nearby

Gale Warnings in Wisconsin, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.